MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION TRIPLE LUMEN NEEDLE KNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WIHTOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION TRIPLE LUMEN NEEDLE KNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WIHTOUT ACCESSORIES)
Model Number G31539
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report.The product was returned with the handle lock tightened and with the handle retracted.The handle was advanced fully and the needle knife was found to be intact, measuring within specification at full extension.The weld bead was present confirming no portion of the cutting wire has detached.The distal end of the needle knife segment tip remains smooth and rounded and shows slight evidence of a cautery application (darkening of the distal end of the cutting wire).No portion of the needle knife appears to be missing.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved could not confirm the report.A definitive cause for the reported observation could not be determined because the product said to be involved was within specification.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The question responses indicated that the needle knife was held stationary during current application.The instructions for use warn: "it is essential to move the cutting wire while applying current.Maintaining the cutting wire in one position my cause excessive focal coagulation, charring of tissue and/or damage to the cutting wire." additionally, needle knife breakage near the distal end can occur if the device is used with excessive cautery settings or if the needle makes contact with the distal end of the endoscope during a cautery application.The instructions for use direct the user: "before using this device, follow the recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper placement and utilization of the patient return electrode.Ensure a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." the instructions for use caution the user: "when applying current, ensure the cutting wire is completely out of the endoscope.Contact of the cutting wire with the endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope." prior to distribution, all fusion triple lumen needle knives are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been a total of 2 reported occurrences of this nature during the time period reviewed.Therefore, this report represents an unusual occurrence.This type of report represents 0.0154% of product distributed during this time period.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments regarding this report: based on the information provided that the needle knife was held stationary during current application, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion triple lumen needle knife.It was reported that needle broke off and was inside the patient.The needle piece was removed with forceps.The device was returned for evaluation, and no portion was detached.It is unknown what was retrieved from the patient.A section of this device did not remain in the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION TRIPLE LUMEN NEEDLE KNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WIHTOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key24053880
Report Number1037905-2026-00025
Device Sequence Number21187545
Product Code KNS
UDI-Device Identifier00827002315396
UDI-Public(01)00827002315396(17)280714(10)W4955430
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31539
Device Catalogue NumberFS-PRECUT
Device Lot NumberW4955430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS-TJF-190
Patient SexUnknown